Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 3, 2007, 8:42 PM CDT for Sabine Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 8:42 PM CDT (01:42 UTC)
- Expired
- Apr 3, 2007, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 040145 FFWSHV LAC085-040445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 842 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA... * UNTIL 1145 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POSSIBLE FLASH FLOODING FROM REPEATED THUNDERSTORMS...THAT HAVE PRODUCED 2 TO 4 INCHES OF RAIN...ESPECIALLY BUT NOT LIMITED TO AN AREA BETWEEN ZWOLLE AND MANY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO OVER TWO INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3141 9357 3149 9334 3176 9352 3161 9374 $$ VII
1 follow-up statement
000 WGUS74 KSHV 040245 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 944 PM CDT TUE APR 3 2007 LAC085-040254- SABINE LA- 944 PM CDT TUE APR 3 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SABINE PARISH... THE REPEATED THUNDERSTORM ACTIVITY AND HEAVY RAINFALL ACROSS SABINE PARISH HAS RAPIDLY DIMINISHED DURING THE PAST HOUR. NO ADDITIONAL FLOODING PROBLEMS ARE ANTICIPATED. LAT...LON 3141 9357 3149 9334 3176 9352 3161 9374 $$ VII
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 6:18 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 3, 6:18 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 618 PM CDT TUE APR 3 2007 .DISCUSSION... LINE OF THUNDERSTORMS FORMING FROM LIT-DFW WHICH WILL EVENTUALLY FILL IN ACROSS NORTHWEST PORTIONS OF CWA. HAVE UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 116 IN THIS AREA. 14 PREVIOUS DISCUSSIONS... NOT MUCH CHANGE IN THE FORECAST SCENARIO FOR TONIGHT. A VERY UNSTABLE ATMOSPHERE IS IN PLACE AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE FOUR STATE AREA TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP WAY AHEAD OF THE FRONT LATE THIS AFTERNOON IN CENTRAL LOUISIANA ALONG A SEA BREEZE FRONT. A FEW OF THESE COULD BECOME SEVERE. BUT THE MAIN SHOW WILL BE DURING THE EVENING AND LATE NIGHT HOURS...WHEN THUNDERSTORMS SHOULD DEVELOP ALONG THE COLD FRONT. THIS FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER THE COLD FRONT MOVES THROUGH...SEVERAL DAYS OF COOL AND DRY WEATHER ARE ON TAP FOR THE AREA. TEMPERATURES WILL FALL TO MORE SEASONAL...OR BELOW SEASONAL NORMALS. COOL AIR WILL CONTINUE TO FILTER INTO THE FOUR STATE AREA THROUGH SUNDAY. THE FORECAST FOR SATURDAY REMAINS DIFFICULT WITH PRECIPITATION EXPECTED BY THE GUIDANCE...BUT NOT A VERY CLEAR SCENARIO FOR PRECIPITATION INDICATED BY THE MODELS. WILL GO WITH LOW POPS FOR SATURDAY. && .AVIATION... MOST OF AREA IS NOW VFR THANKS TO LIFTING BASES RESPONDING TO DAYTIME HEATING. ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER CENTRAL LA MAY INCH NORTHWARD TOWARD I20 CORRIDOR THROUGH EVENING. COLD FRONT NEAR A SPRINGFIELD MO TO MINERAL WELLS TX AT 19Z WILL BE FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. AS FRONT MOVES SOUTH CONVECTION WILL GRADUALLY DEVELOP WESTWARD INTO NE TX THROUGH THE EVENING. FRONT POSITION BY 06Z ROUGHLY FROM ELD TO GGG. STRONGER STORMS WILL OCCUR OVER AR AND NORTH CENTRAL LA. MVFR CIGS WILL LIKELY DEVELOP AHEAD OF THE FRONT AND BEGIN LIFTING BEHIND THE FRONT...WITH VFR CONDITIONS BY 12Z ALL TAF SITES EXCEPT LFK AND MAYBE MLU. VFR SHOULD RETURN TO LFK AND MLU BEFORE 18Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 58 70 48 66 / 50 0 0 0 MLU 59 69 45 66 / 60 0 0 0 DEQ 51 68 41 63 / 40 0 0 10 TXK 54 69 44 64 / 50 0 0 10 ELD 52 68 42 65 / 60 0 0 0 TYR 57 69 47 67 / 50 0 0 0 GGG 57 68 47 67 / 50 0 0 0 LFK 62 70 48 69 / 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/17
Hazardous weather outlook, Apr 3, 12:00 PM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST... DURING THE AFTERNOON AND EARLY EVENING. OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY MORNING. ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 03
In the hours before
Local storm report, Apr 3, 8:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL BROKEN BOW 34.03N 94.74W
04/03/2007 E0.88 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:10 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 50 min |
| Apr 3, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.